Alert archive / Utah / Wind Advisories in 2022
Wind Advisory 9, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Mar 18, 2022, 1:55 PM MDT for 13 counties in Utah. It took effect at Mar 20, 2022, 6:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2022, 1:55 PM MDT (19:55 UTC)
- In effect from
- Mar 20, 2022, 6:00 AM MDT
- Expired
- Mar 20, 2022, 5:56 PM MDT
- In force
- 12 hr
- Issued by
- NWS Salt Lake City, UT
Counties Box Elder County, UT, Emery County, UT, Garfield County, UT, Iron County, UT, Juab County, UT, Kane County, UT, Millard County, UT, Salt Lake County, UT, Sanpete County, UT, Sevier County, UT, Tooele County, UT, Utah County, UT, Washington County, UT
The radar
The Cedar City radar (KICX), 180 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1874 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
096 WWUS75 KSLC 181955 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 155 PM MDT Fri Mar 18 2022 UTZ101-191200- /O.NEW.KSLC.WI.Y.0009.220320T1200Z-220321T0200Z/ Great Salt Lake Desert and Mountains- Including the cities of Wendover, Dugway, and Park Valley 155 PM MDT Fri Mar 18 2022 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 8 PM MDT SUNDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. Locally stronger gusts expected on the lee side of the Raft River and Grouse Creek Mountains. * WHERE...Great Salt Lake Desert and Mountains. For the Interstate 80 corridor, gusts of 40-50 mph are expected from around 11 AM MDT to around 6 PM MDT. * WHEN...From 6 AM to 8 PM MDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Crosswinds are expected mainly along west to east oriented routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
6 follow-up statements
791 WWUS75 KSLC 190934 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 334 AM MDT Sat Mar 19 2022 UTZ101-192300- /O.CON.KSLC.WI.Y.0009.220320T1200Z-220321T0200Z/ Great Salt Lake Desert and Mountains- Including the cities of Wendover, Dugway, and Park Valley 334 AM MDT Sat Mar 19 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM MDT SUNDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. Locally stronger gusts expected on the lee side of the Raft River and Grouse Creek Mountains. * WHERE...Great Salt Lake Desert and Mountains. For the Interstate 80 corridor, gusts of 40-50 mph are expected from around 11 AM MDT to around 6 PM MDT. * WHEN...From 6 AM to 8 PM MDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Crosswinds are expected mainly along west to east oriented routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
129 WWUS75 KSLC 192050 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 250 PM MDT Sat Mar 19 2022 UTZ120-201000- /O.NEW.KSLC.HW.W.0003.220320T2100Z-220321T1200Z/ Castle Country- Including the cities of Price, Castle Dale, and Emery 250 PM MDT Sat Mar 19 2022 ...HIGH WIND WARNING IN EFFECT FROM 3 PM SUNDAY TO 6 AM MDT MONDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Castle Country. * WHEN...From 3 PM Sunday to 6 AM MDT Monday. Winds will be most impactful between 6 PM MDT Sunday and 3 AM MDT Monday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ106-201000- /O.EXB.KSLC.WI.Y.0009.220320T1500Z-220321T0000Z/ Utah Valley- Including the cities of Lehi, Provo, and Payson 250 PM MDT Sat Mar 19 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM MDT SUNDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Utah Valley. * WHEN...From 9 AM to 6 PM MDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ117-121-123-124-127-128-201000- /O.EXB.KSLC.WI.Y.0009.220320T2100Z-220321T1200Z/ Central Mountains-San Rafael Swell-Lower Washington County- Zion National Park-Bryce Canyon Country-South Central Utah- Including the cities of Cove Fort, Fish Lake, Joes Valley, Green River, Goblin Valley, St George, Hurricane, Ivins, Springdale, Bryce Canyon City, Kanab, and Escalante 250 PM MDT Sat Mar 19 2022 ...WIND ADVISORY IN EFFECT FROM 3 PM SUNDAY TO 6 AM MDT MONDAY... * WHAT...For the San Rafael Swell, Lower Washington County, Zion National Park, Bryce Canyon and South Central Utah, northwest to north winds of 25 to 35 mph with gusts up to 50 mph expected. For the Central Mountains, northwest winds of 25 to 35 mph with gusts up to 55 mph expected. Areas of blowing snow are possible along I-70 Sunday afternoon and early evening. * WHERE...Central Mountains, San Rafael Swell, Lower Washington County, Zion National Park, Bryce Canyon Country and South Central Utah. * WHEN...From 3 PM Sunday to 6 AM MDT Monday. Winds will be most impactful between 6 PM MDT Sunday and 3 AM MDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Crosswinds are expected mainly along west to east oriented routes. Visibilities are especially reduced in blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ101-201000- /O.EXT.KSLC.WI.Y.0009.220320T1200Z-220320T2100Z/ Great Salt Lake Desert and Mountains- Including the cities of Wendover, Dugway, and Park Valley 250 PM MDT Sat Mar 19 2022 ...WIND ADVISORY NOW IN EFFECT FROM 6 AM TO 3 PM MDT SUNDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. Locally stronger gusts expected on the lee side of the Raft River and Grouse Creek Mountains. Travel may be difficult for high profile vehicles on I-80 as gusts of 40 to 45 mph are expected during the afternoon. * WHERE...Great Salt Lake Desert and Mountains. * WHEN...From 6 AM to 3 PM MDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Crosswinds are expected mainly along west to east oriented routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
530 WWUS75 KSLC 200942 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 342 AM MDT Sun Mar 20 2022 UTZ120-202300- /O.CON.KSLC.HW.W.0003.220320T2100Z-220321T1200Z/ Castle Country- Including the cities of Price, Castle Dale, and Emery 342 AM MDT Sun Mar 20 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM MDT MONDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Castle Country. * WHEN...From 3 PM today to 6 AM MDT Monday. Winds will be most impactful between 6 PM MDT Sunday and 3 AM MDT Monday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ101-202100- /O.CON.KSLC.WI.Y.0009.220320T1200Z-220320T2100Z/ Great Salt Lake Desert and Mountains- Including the cities of Wendover, Dugway, and Park Valley 342 AM MDT Sun Mar 20 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. Locally stronger gusts expected on the lee side of the Raft River and Grouse Creek Mountains. * WHERE...Great Salt Lake Desert and Mountains. * WHEN...From 6 AM to 3 PM MDT Sunday. * IMPACTS...Strong cross winds may result in difficult travel along I-80, Highway 30, and other east-west oriented roadways. Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ106-202300- /O.CON.KSLC.WI.Y.0009.220320T1500Z-220321T0000Z/ Utah Valley- Including the cities of Lehi, Provo, and Payson 342 AM MDT Sun Mar 20 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Utah Valley, particularly northern areas near Lehi, Alpine and Highland. * WHEN...From 9 AM to 6 PM MDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ117-121-123-124-127-128-202300- /O.CON.KSLC.WI.Y.0009.220320T2100Z-220321T1200Z/ Central Mountains-San Rafael Swell-Lower Washington County- Zion National Park-Bryce Canyon Country-South Central Utah- Including the cities of Cove Fort, Fish Lake, Joes Valley, Green River, Goblin Valley, St George, Hurricane, Ivins, Springdale, Bryce Canyon City, Kanab, and Escalante 342 AM MDT Sun Mar 20 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM MDT MONDAY... * WHAT...For the San Rafael Swell, Lower Washington County, Zion National Park, Bryce Canyon and South Central Utah, northwest to north winds of 25 to 35 mph with gusts up to 50 mph expected. For the Central Mountains, northwest winds of 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Central Mountains, San Rafael Swell, Lower Washington County, Zion National Park, Bryce Canyon Country and South Central Utah. * WHEN...From 3 PM Sunday to 6 AM MDT Monday. Winds will be most impactful between 6 PM MDT Sunday and 3 AM MDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Crosswinds are expected mainly along west to east oriented routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
486 WWUS75 KSLC 202056 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 256 PM MDT Sun Mar 20 2022 UTZ106-210000- /O.CAN.KSLC.WI.Y.0009.000000T0000Z-220321T0000Z/ /O.NEW.KSLC.WI.Y.0010.220320T2100Z-220321T0000Z/ Utah Valley- Including the cities of Lehi, Provo, and Payson 256 PM MDT Sun Mar 20 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Northwest winds 15 to 30 mph expected with gusts to 45 mph. * WHERE...Utah Valley. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ101-202200- /O.CAN.KSLC.WI.Y.0009.000000T0000Z-220320T2100Z/ Great Salt Lake Desert and Mountains- Including the cities of Wendover, Dugway, and Park Valley 256 PM MDT Sun Mar 20 2022 ...WIND ADVISORY IS CANCELLED... Wind gusts across the area have decreased below advisory threshold and therefore this advisory will be allowed to expire. $$ UTZ123-210100- /O.UPG.KSLC.WI.Y.0009.220320T2100Z-220321T1200Z/ /O.EXB.KSLC.HW.W.0003.220321T0000Z-220321T2100Z/ Lower Washington County- Including the cities of St George, Hurricane, and Ivins 256 PM MDT Sun Mar 20 2022 ...HIGH WIND WARNING IN EFFECT FROM 6 PM MDT THIS EVENING TO 3 PM MDT MONDAY... * WHAT...North winds 25 to 35 mph with gusts up to 65 mph expected along I-15 between Pintura and Leads. * WHERE...Lower Washington County including the cities of St. George and Hurricane. The strongest winds are expected to be between Pintura and Leads along I-15. * WHEN...From 6 PM MDT this evening to 3 PM MDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Travel will be difficult for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust will be possible along I-15 where recently tilled soils can easily be disturbed. Visibilities can quickly reduce and driving visibility will become extremely poor in these conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ120-210100- /O.CON.KSLC.HW.W.0003.220320T2100Z-220321T1200Z/ Castle Country- Including the cities of Price, Castle Dale, and Emery 256 PM MDT Sun Mar 20 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Castle Country. * WHEN...From 3 PM today to 6 AM MDT Monday. Winds will be most impactful between 6 PM MDT this evening and 3 AM MDT Monday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ117-121-124-127-128-210100- /O.CON.KSLC.WI.Y.0009.220320T2100Z-220321T1200Z/ Central Mountains-San Rafael Swell-Zion National Park- Bryce Canyon Country-South Central Utah- Including the cities of Cove Fort, Fish Lake, Joes Valley, Green River, Goblin Valley, Springdale, Bryce Canyon City, Kanab, and Escalante 256 PM MDT Sun Mar 20 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY... * WHAT...For the San Rafael Swell, Lower Washington County, Zion National Park, Bryce Canyon and South Central Utah, northwest to north winds of 25 to 35 mph with gusts up to 50 mph expected. For the Central Mountains, northwest winds of 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Central Mountains, San Rafael Swell, Lower Washington County, Zion National Park, Bryce Canyon Country and South Central Utah. * WHEN...Until 6 AM MDT Monday. Winds will be most impactful between 6 PM MDT this evening and 3 AM MDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Crosswinds are expected mainly along west to east oriented routes. * ADDITIONAL DETAILS...Blowing snow is possible along I-70 including Fremont Junction and Salina Summit and may reduce visibilities for travelers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
644 WWUS75 KSLC 202116 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 316 PM MDT Sun Mar 20 2022 UTZ120-210100- /O.CON.KSLC.HW.W.0003.000000T0000Z-220321T1200Z/ Castle Country- Including the cities of Price, Castle Dale, and Emery 316 PM MDT Sun Mar 20 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Castle Country. * WHEN...From 3 PM today to 6 AM MDT Monday. Winds will be most impactful between 6 PM MDT this evening and 3 AM MDT Monday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ123-210100- /O.CON.KSLC.HW.W.0003.220321T0000Z-220321T2100Z/ Lower Washington County- Including the cities of St George, Hurricane, and Ivins 316 PM MDT Sun Mar 20 2022 ...HIGH WIND WARNING IN EFFECT FROM 6 PM MDT THIS EVENING TO 3 PM MDT MONDAY... * WHAT...North winds 25 to 35 mph with gusts up to 65 mph expected along I-15 between Pintura and Leads. * WHERE...Lower Washington County including the cities of St. George and Hurricane. The strongest winds are expected to be between Pintura and Leads along I-15. * WHEN...From 6 PM MDT this evening to 3 PM MDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Travel will be difficult for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust will be possible along I-15 where recently tilled soils can easily be disturbed. Visibilities can quickly reduce and driving visibility will become extremely poor in these conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ106-210000- /O.CON.KSLC.WI.Y.0010.000000T0000Z-220321T0000Z/ Utah Valley- Including the cities of Lehi, Provo, and Payson 316 PM MDT Sun Mar 20 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Northwest winds 15 to 30 mph expected with gusts to 45 mph. * WHERE...Utah Valley. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ117-121-124-127-128-210100- /O.CON.KSLC.WI.Y.0009.000000T0000Z-220321T1200Z/ Central Mountains-San Rafael Swell-Zion National Park- Bryce Canyon Country-South Central Utah- Including the cities of Cove Fort, Fish Lake, Joes Valley, Green River, Goblin Valley, Springdale, Bryce Canyon City, Kanab, and Escalante 316 PM MDT Sun Mar 20 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY... * WHAT...For the San Rafael Swell, Zion National Park, Bryce Canyon and South Central Utah, northwest to north winds of 25 to 35 mph with gusts up to 50 mph expected. For the Central Mountains, northwest winds of 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Central Mountains, San Rafael Swell, Zion National Park, Bryce Canyon Country and South Central Utah. * WHEN...Until 6 AM MDT Monday. Winds will be most impactful between 6 PM MDT this evening and 3 AM MDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Crosswinds are expected mainly along west to east oriented routes. * ADDITIONAL DETAILS...Blowing snow is possible along I-70 including Fremont Junction and Salina Summit and may reduce visibilities for travelers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
428 WWUS75 KSLC 202356 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 556 PM MDT Sun Mar 20 2022 UTZ117-121-124-127-128-211200- /O.CAN.KSLC.WI.Y.0009.000000T0000Z-220321T1200Z/ /O.NEW.KSLC.WI.Y.0011.220321T0000Z-220321T1200Z/ Central Mountains-San Rafael Swell-Zion National Park- Bryce Canyon Country-South Central Utah- Including the cities of Cove Fort, Fish Lake, Joes Valley, Green River, Goblin Valley, Springdale, Bryce Canyon City, Kanab, and Escalante 556 PM MDT Sun Mar 20 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 AM MDT MONDAY... * WHAT...For the San Rafael Swell, Zion National Park, Bryce Canyon and South Central Utah, northwest to north winds of 25 to 35 mph with gusts up to 50 mph expected. For the Central Mountains, northwest winds of 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Central Mountains, San Rafael Swell, Zion National Park, Bryce Canyon Country and South Central Utah. * WHEN...Until 6 AM MDT Monday. Winds will be most impactful between 6 PM MDT this evening and 3 AM MDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Crosswinds are expected mainly along west to east oriented routes. * ADDITIONAL DETAILS...Blowing snow is possible along I-70 including Fremont Junction and Salina Summit and may reduce visibilities for travelers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ106-210100- /O.CAN.KSLC.WI.Y.0010.000000T0000Z-220321T0000Z/ Utah Valley- Including the cities of Lehi, Provo, and Payson 556 PM MDT Sun Mar 20 2022 ...WIND ADVISORY IS CANCELLED... While northwest to north winds will continue to gust to around 40 mph through about 9 PM MDT, these wind gusts are below the Advisory threshold of 45 mph, thus the Advisory is cancelled. $$ UTZ120-211200- /O.CON.KSLC.HW.W.0003.000000T0000Z-220321T1200Z/ Castle Country- Including the cities of Price, Castle Dale, and Emery 556 PM MDT Sun Mar 20 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Castle Country. * WHEN...From 3 PM today to 6 AM MDT Monday. Winds will be most impactful between 6 PM MDT this evening and 3 AM MDT Monday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ123-211200- /O.CON.KSLC.HW.W.0003.220321T0000Z-220321T2100Z/ Lower Washington County- Including the cities of St George, Hurricane, and Ivins 556 PM MDT Sun Mar 20 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT MONDAY... * WHAT...North winds 25 to 35 mph with gusts up to 65 mph expected along I-15 between Pintura and Leads. * WHERE...Lower Washington County including the cities of St. George and Hurricane. The strongest winds are expected to be between Pintura and Leads along I-15. * WHEN...From 6 PM MDT this evening to 3 PM MDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Travel will be difficult for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust will be possible along I-15 where recently tilled soils can easily be disturbed. Visibilities can quickly reduce and driving visibility will become extremely poor in these conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Mar 18, 4:54 AM MDT, 9 hours 1 minute earlier.
Area forecast discussion, Mar 18, 4:54 AM MDT, 9 hours 1 minute before
Area Forecast Discussion National Weather Service Salt Lake City UT 454 AM MDT Fri Mar 18 2022 .SYNOPSIS...High pressure will build into the area later today as a weak trough exits the area. Dry conditions are expected, with a warming trend through Saturday. The next storm system will move into the area Saturday night through Sunday, bringing widespread precipitation to the area. && .SHORT TERM (THROUGH 12Z MONDAY)...A weak shortwave trough currently transiting east through the forecast area will exit by late afternoon. In the meantime, high clouds will remain over much of the area through mid-morning, with some lower clouds filling in from the west behind it. Clouds should be on a general downward trend this afternoon. Still expecting very, very little, if any precipitation with this trough. Otherwise, temperatures today should trend a bit warmer compared to yesterday. A shortwave ridge will move across the area this evening and overnight, with the ridge axis into Colorado by tomorrow afternoon as the next trough comes onshore. Southwest flow will increase, with gusty winds especially across the western valleys of Utah. Good mixing and a warm airmass ahead of the storm should allow temperatures at the surface to jump up nicely as well, from near to slightly above normal today to around 5-10 degrees above normal tomorrow. Models still in good general agreement with the evolution of the storm, with it becoming more elongated and splitty as it moves into the western CONUS before pinching off into a closed low just southeast of the Four Corners. Even with the splitting nature of the storm, the frontal boundary looks to remain fairly potent and compact as it moves through Utah. As such, there could be a period of relatively intense precipitation behind the boundary, but precipitation as a whole should be relatively short-lived, lasting just a few hours. Most mountains are not expected to see large snow accumulations for the storm, but potential snowfall rates of 1-2 inches/hr could be impactful. Greater uncertainty exists for valley snowfall. Most valleys are likely to see precipitation begin as rain, with snow more likely towards the tail end of the event. In between that, periods of mixed precipitation with very little snow accumulation is most likely, but heavier precipitation could drive lower snow levels and increase the potential for accumulating snowfall. On the back side of the narrow trough, a strong north-south upper jet of greater than 130kt will cross Utah Sunday night. This will translate to strong winds through most the column, with H7 winds even progged to be 50kt or greater across southern Utah. As such, expect strong gusty northerly winds behind the front to last through Sunday night, especially in favored downslope regions where winds could be particularly strong. .LONG TERM (After 12Z/6AM Monday)...A trough axis will be pushing to the east to start the period with little to no precipitation remaining across the CWA. Strong northerly winds will continue Monday for southern Utah before subsiding by late Tuesday. A large amplitude ridge will build over the western CONUS which will result in warm temperatures and dry conditions for the remainder of the period. On Monday temperatures will be ~10 degrees below average across the entire CWA with skies clearing and winds remaining gusty out of the north. Southern Utah, in particular, will need to be monitored for substantial winds. EFI values are indicating >95th percentile thresholds for winds in southern Utah for this time of year. Canyons are likely to generate locally stronger gap winds. These strong winds will persist through Tuesday before subsiding by Tuesday evening. A ridge of high pressure will build into the area for the remainder of the period which will maintain dry conditions and temperatures warming to ~10 degrees above average. A small shortwave may try to flatten the ridge by Thursday, but this would only provide some slight cooling aloft while maintaining warm surface temperatures and dry conditions with an increase in cloud coverage. && .AVIATION...KSLC...VFR conditions will prevail throughout the period for the KSLC terminal. High clouds are pushing out of the area giving way to mostly clear skies throughout the day before more high clouds filter in later this evening. Winds will be light and diurnal throughout the period. REST OF UTAH AND SOUTHWEST WYOMING...VFR conditions will prevail throughout the period for all terminals. High clouds will exit the area this morning with mostly clear skies throughout the day and light diurnal winds. High clouds will begin to filter back in later this evening. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Cheng/Mahan For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.